Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Census L–space knots are braid positive, except for one that is not

Kenneth L Baker and Marc Kegel

Algebraic & Geometric Topology 24 (2024) 569–586

We exhibit braid positive presentations for all L–space knots in the SnapPy census except one, which is not braid positive. The normalized HOMFLY polynomial of o9 _30634, when suitably normalized, is not positive, failing a condition of Ito for braid positive knots.

We generalize this knot to a 1–parameter family of hyperbolic L–space knots that may not be braid positive. Nevertheless, as pointed out by Teragaito, this family yields the first examples of hyperbolic L–space knots whose formal semigroups are actual semigroups, answering a question of Wang. Further, the roots of the Alexander polynomials of these knots are all roots of unity, disproving a conjecture of Li and Ni.

L–space knots, braid positivity, SnapPy census knots, formal semigroups of L–space knots
Mathematical Subject Classification
Primary: 57K10
Secondary: 57M12, 57R65
Supplementary material

Braid words for all SnapPy census knots

Received: 17 May 2022
Revised: 1 July 2022
Accepted: 6 September 2022
Published: 18 March 2024
Kenneth L Baker
Department of Mathematics
University of Miami
Coral Gables, FL
United States
Marc Kegel
Mathematisches Institut
Humboldt-Universität zu Berlin

Open Access made possible by participating institutions via Subscribe to Open.